MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPH8710H
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of the index procedure no information.Date and name of the index surgical procedure? the procedure date is unknown.The surgery was for aortic dissection.On what tissue was the suture used? large artery.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? no information.Diagnosis and indication for the index surgical procedure? no information.Was additional medical or surgical intervention required for the torn artery during the surgical procedure? no information.Was there a change in the patient¿s post-operative care as a result of this event? no information.Did the operating surgeon observe any suture anomaly before, during, after the suture placement or during any re-operation? no information.What is physician¿s opinion as to the etiology of or contributing factors to the event? no information.Was this the first time the surgeon used prolene everpoint? no information.Does the surgeon believe that the issue is with the suture or the needle? no, he doesn't.What is the patient¿s current status? there were no adverse consequences to the patient.No further information will be provided.".
 
Event or Problem Description
It was reported that a patient underwent an aortic dissection procedure on unknown date and suture was used.The surgeon poured water on the suture and the suture did not slide well which tore the large artery.The surgeon opined that there was no issue with the suture.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).It was reported that this device is not malfunction reportable.Therefore, this medwatch report is not reportable.

Brand Name
PRLNE HS BLU 30IN 5-0 D/A RB-2 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7579547
Report Number2210968-2018-73357
Device Sequence Number2062810
Product Code GAW
UDI-Device Identifier10705031233485
UDI-Public10705031233485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEPH8710H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;